Hail, Lincoln
- When
- June 1, 11:23 PM MST
- Where
- Lincoln County, 0.53 mi E of Limon
- Measured
- 1 in hail
- Reported by
- State Official
- Coordinates
- 39.270, -103.690
A severe thunderstorm produced large hail, up to quarter size, in Limon and Hugo.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced large hail, up to quarter size, in Limon and Hugo.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 1, 6:56 PM MST, 4 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 756 PM MDT SUN JUN 1 2014 .UPDATE... ISSUED AT 750 PM MDT SUN JUN 1 2014 ISOLD STORMS ARE OVER THE FAR NERN PLAINS. LATEST RAP SHOWS CONVECTION DEVELOPING FM DENVER SE TOWARDS LIMON BY MIDNIGHT WHILE THE HRRR HAS NOTHING. FOR NOW WILL MONITOR TRENDS FOR THE NEXT FEW HOURS BEFORE ADDING ANY POPS. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 220 PM MDT SUN JUN 1 2014 WATER VAPOR SHOWING UPPER LEVEL TROF SWEEPING THROUGH NEBRASKA AND WYOMING THIS AFTERNOON WITH DECENT AMOUNT OF DRYING AND SUBSIDENT AIR ACROSS NORTHEAST COLORADO. SIGNIFICANT DOWNWARD MOTION ALSO NOTED IN RAP/NAM QG PRODUCTS AS WELL. SO FAR THUNDERSTORM ACTIVITY HAS BEEN CONFINED TO FAR SOUTHEAST PORTIONS OF CWA. MEANWHILE FRONTAL BOUNDARY DRAPED NORTHWEST TO SOUTHEAST ACROSS WELD AND THROUGH EASTERN PORTIONS OF ADAMS AND ARAPAHOE COUNTIES. THIS WILL EVENTUALLY SLIDE SOUTHWEST THROUGH THE DENVER AREA LATER THIS AFTERNOON. SHORT RANGE MODELS ARE SHOWING SOME STRATUS DEVELOPING LATER THIS EVENING AND OVERNIGHT AND HAVE INDICATED MORE CLOUDS. OVERALL AIRMASS WILL CONTINUE TO DRY OVER NORTHERN COLORADO WITH AN EVER SO SLIGHT CHANCE OF A THUNDERSTORM EARLY THIS EVENING. FOR MONDAY...NOT MUCH CHANGE IN TEMPERATURES WHILE AIRMASS REMAINS RATHER DRY. NO THUNDERSTORMS EXPECTED AT THIS TIME. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 220 PM MDT SUN JUN 1 2014 A WARM FRONT AND THETA E RIDGE AXIS WILL BE MOVING NORTH INTO EASTERN COLORADO MONDAY NIGHT. AT THE SAME TIME...AN UPPER TROUGH WILL MOVE NORTHEAST INTO THE GREAT BASIN BEFORE MOVING INTO WYOMING TUESDAY. THIS WILL INCREASE UPWARD QG VERTICAL VELOCITY OVER NORTHEASTERN COLORADO OVERNIGHT TO KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE NORTHEASTERN PLAINS. MIN TEMPERATURES OVERNIGHT WILL BE RELATIVELY WARM. MODELS ARE SPEEDING THE SYSTEM UP SLIGHTLY WHICH WILL KICK IT OUT QUICKER TUESDAY THAN PREVIOUSLY FORECAST. HAVE PUSHED OUT THE CHANCE OF STORMS...AGAIN ONLY EXPECTED OVER THE FAR NORTHEASTERN PLAINS...QUICKER AND INCREASED MAX TEMPERATURES. THE QUICK PASSING DISTURBANCE HAS A 90 KT JET ON THE BASE OF IT...OVER COLORADO. AS THE SURFACE LOW GETS PUSHED EAST INTO KS/NE TUESDAY AFTERNOON...WARM AND DRY SOUTHWEST WINDS WILL PUSH INTO THE STATE. MUCH DRIER PRECIPITABLE WATER VALUES ARE EXPECTED TO PUSH IN...WITH VALUES NEAR 0.1 INCH OVER THE CENTRAL MOUNTAINS AND PALMER DIVIDE. TEMPERATURES WILL WARM INTO THE MID TO UPPER 80S OVER THE PLAINS AND INTO THE 70S FOR THE MOUNTAINS. A DRY COLD FRONT WILL PUSH INTO THE STATE TUESDAY NIGHT INTO WEDNESDAY. ON WEDNESDAY...THE FLOW ALOFT BECOMES MORE ZONAL. EXPECT SLIGHTLY COOLER BUT STILL WARMER THAN AVERAGE HIGHS. A WEAK DISTURBANCE TO THE NORTH MAY SET OFF A FEW SHOWERS AND STORMS...BUT NOT MUCH COVERAGE. COOLER AND WETTER WEATHER IS EXPECTED THURSDAY THROUGH THE WEEKEND AS A FEW UPPER TROUGHS PASS OVER THE AREA. TWO NOTABLE COLD FRONTS WILL AFFECT THE REGION AS WELL...ONE THURSDAY NIGHT AND ANOTHER SATURDAY...WITH UPSLOPE FLOW IN BETWEEN. LOOK FOR COOLER THAN NORMAL MAX TEMPERATURES AND AN INCREASE IN RAIN CHANCES. && .AVIATION...(FOR THE TAFS THROUGH 06Z MONDAY EVENING) ISSUED AT 750 PM MDT SUN JUN 1 2014 A FNT WILL AFFECT THE AIRPORT SHORTLY WITH GUSTY NNE WINDS FOR AN HOUR WHICH WILL THEN DECREASE BY 04Z. LATEST RAP SHOWS SOME POTENTIAL FOR CONVECTION BY 06Z WHILE THE HRRR HAS NOTHING. FOR NOW WILL NOT MENTION ANY PCPN AT DIA. COULD SEE SOME STRATUS DVLP LATER TONIGHT HOWEVER WINDS BECOME SELY WHICH COLD LIMIT DEVELOPMENT AT DIA. && .HYDROLOGY... ISSUED AT 220 PM MDT SUN JUN 1 2014 CURRENT RIVER/STREAM FLOWS ARE HOLDING GENERALLY STEADY AND EXPECT DIURNAL UPWARD TRENDS AND STREAMS LATER TONIGHT. NO CHANGE TO CURRENT WARNINGS AND ADVISORIES BUT MAY NEED AN ADVISORY DOWNSTREAM ON THE SOUTH PLATTE RIVER AT BALZAC ON MONDAY ACROSS MORGAN COUNTY. EXPECT MORE RISES IN RIVER/STREAM LEVELS BY THE MIDDLE OF THE WEEK AS TEMPERATURES CONTINUE A WARMING TREND. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...RPK SHORT TERM...ENTREKIN LONG TERM...KRIEDERMAN AVIATION...RPK HYDROLOGY...ENTREKIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1044 AM MDT SUN JUN 1 2014 COZ030>051-021645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1044 AM MDT SUN JUN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE FOR THUNDERSTORMS OVER FAR NORTHEAST COLORADO THIS AFTERNOON AND EARLY EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR SEVERE STORMS WILL BE EAST OF A LINE FROM STERLING TO AKRON. A DRIER AIRMASS IS MOVING IN FROM THE WEST...SO NO THUNDERSTORMS ARE EXPECTED IN THE MOUNTAINS AND ADJACENT PLAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A DISTURBANCE WILL BRING A CHANCE OF STORMS TO THE FAR NORTHEAST PLAINS MONDAY EVENING THROUGH TUESDAY EVENING AS WARM MOIST AIR MOVES UP FROM THE SOUTH. A FEW OF THESE STORMS COULD REACH SEVERE STRENGTH LEVELS. ON TUESDAY...DRY AND GUSTY SOUTHWEST WINDS WILL SPREAD IN FROM THE WEST. EXCEPT FOR THE FAR NORTHEAST CORNER...HUMIDITIES WILL BE IN THE LOW TEENS...WITH WINDS GUSTING TO 35 MPH. OVERALL HOWEVER...THE RECENT RAINS WILL KEEP FIRE CONCERNS TO A MINIMUM. ZONAL FLOW FOR WEDNESDAY THEN UPPER TROUGH WILL BRING TEMPERATURES DOWN AND BRING UNSETTLED SHOWERY WEATHER THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER FAR NORTHEAST COLORADO AFTER 1 PM.
The Denver radar (KFTG), 93 km away, was scanning. The volume nearest the first event began at 06:24 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2014Every state in 2014This day in weather historyWarnings in Colorado, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 511119, 511120.